MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406180
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
During a pulmonary vein isolation procedure, the body of the introducer was torn.When removing the introducer, the body was torn 15 cm proximal to the tip and the proximal part of the sheath appeared stretched in a longitudinal direction.A portion of the sheath was removed and an x-ray confirmed no sheath material remained in the patient.No resistance was noted when removing, inserting, and manipulating the catheter into the sheath.The procedure was completed with no consequences to the patient.
 
Additional Manufacturer Narrative
One fast-cath hemostasis introducer was returned for analysis.The sheath had been stretched and torn.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the stretched and torn sheath is consistent with damage during use.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8392053
Report Number3005334138-2019-00115
Device Sequence Number13820939
Product Code DYB
UDI-Device Identifier05414734014410
UDI-Public05414734014410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number406180
Device Catalogue Number406180
Device Lot Number6600858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1